my dr. prescib Atripla to me 20 days ago. I have yet to take a pill. I'm scared of the possible side effects. which includes having to deal with any changes with both the inner & outter appearance of my body. Does anyone have some valuable advice for me?
Nothing to be scared of taking the med, the doc who precribed the med would have weighed the pros & cons before prescribing the med., stay in touch with your doc in case the side effects become too bothersome.
As with any medicine, side effects are possible with Atripla (efavirenz, emtricitabine, and tenofovir disoproxil fumarate); however, not everyone who takes the drug will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
Hi x1376, I looked up Atripla on this site, drugs A-Z, and the only thing I saw was freckling on face and slight discoloration of palms of hands. That doesn't sound too bad for a medication that might keep you healthy or even possibly save your life! Perhaps you could add more details to your question, tell us the side effects that you know of that are concerning you.
I wish you health and happiness,
I have been on Atripla for a year. the only side effect i have experienced is the awesome dreams. THat's the best part of this medication. You get really good dreams that you can actually rememeber in the morning, but usually this happens when you take it on an actual "really" empty stomach... plus on me, made me feel like a bit buzzing it feeling, the kind you get when you have some beers, it wasnt bad feeling but it feel nice and relaxed to go to sleep. This happened only on my first few weeks of starting it. Nothing major and not everyday. My doctor told me that I could have a light dinner early and then take the atripla around the bedtime, maybe within 30min-1hr of going to sleep. I hope you do great with this pill. I love it and within a year I became undetectable and cells going up. Im happy, and is only once at bedtime. Take care. Best wishes!!
Good luck x1376. Have you got 'round to taking your prescribed Atripla yet? If your Dr. prescribed it I would urge you to get on with it. If you are not on any medication yet than I recon there may be some urgency. On the other hand, Atripla is not often used as a first-line treatment (not where I am in the world anyway), aren't you taking tablets that contain the same ingredients as the Atripla already? The effects should be no different when combined in one tablet. If you can stand them seperately they are not lickely to cause you any problems when combined is my understanding. I also use the drug and only with outstanding positive results. I have heard of more positive reactions to the use of Atripla than negatives. Of course there can be side effects but it's a case of weighing up the pros and cons. Maybe you'd like to let me know how you get on with it. I am interested to know.
Once again, good luck and really there is more to be scared of if you are not going to take the drug. Unfortunately that's the situation we find ourselves in. You and I and many others. Many of them who never get the opportunity to use a drug as powerfull and effective as this and who need it as much. I know, I sound like a mother (but than, I am a father so why should that be different lol) when I say this. It sounds like, "eat your food whether you like it or not, in Africa poor children are starving."
- Atripla Information for Consumers
- Atripla Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atripla (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 May 2010 • 2 answers
Posted 26 Mar 2011 • 1 answer
Pregnancy - I am pregnant and I am using Atripla! Is my baby so much at risk! I am only gonna see my
Posted 3 Feb 2012 • 1 answer
Posted 9 Apr 2012 • 2 answers
Posted 20 Aug 2016 • 1 answer